Alert archive / Washington / Heat Advisories in 2021
Heat Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this heat advisory at Jul 29, 2021, 3:07 PM PDT. It took effect at Jul 29, 2021, 11:00 PM PDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:07 PM PDT (22:07 UTC)
- In effect from
- Jul 29, 2021, 11:00 PM PDT
- Expired
- Jul 31, 2021, 2:44 PM PDT
- In force
- 40 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
697 WWUS76 KSEW 292207 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 307 PM PDT Thu Jul 29 2021 WAZ503-504-555-567>569-300615- /O.NEW.KSEW.HT.Y.0001.210730T0600Z-210801T0600Z/ Western Whatcom County-Southwest Interior- East Puget Sound Lowlands-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including the cities of Bellingham, Olympia, Lacey, Tumwater, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Concrete, Lyman, Hamilton, Darrington, and Morton 307 PM PDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...Low temperatures in the 60s Friday morning, and increasing to the 90s by afternoon, with little relief expected Friday night due to lows in the upper 60s. And then Saturday highs in the 90s. * WHERE...Western Whatcom County away from the water, Southwest Interior, East Puget Sound Lowlands, Cascades of Whatcom and Skagit Counties, Cascades of Snohomish and King Counties and Cascades of Pierce and Lewis Counties. * WHEN...From 11 PM this evening to 11 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...The combination of high temperatures during the day and little night time relief will create for high heat risk. Areas closer to the Whatcom County waters will experience significantly cooler temperatures. While Saturday will remain hot, some relief is expected by Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
774 WWUS76 KSEW 300407 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 907 PM PDT Thu Jul 29 2021 WAZ503-504-555-567>569-310000- /O.CON.KSEW.HT.Y.0001.210730T0600Z-210801T0600Z/ Western Whatcom County-Southwest Interior- East Puget Sound Lowlands-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including the cities of Bellingham, Olympia, Lacey, Tumwater, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Concrete, Lyman, Hamilton, Darrington, and Morton 907 PM PDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY BELOW 4000 FEET... * WHAT...Low temperatures in the 60s Friday morning, and increasing to the 90s by afternoon, with little relief expected Friday night due to lows in the upper 60s. And then Saturday highs in the 90s. * WHERE...Western Whatcom County away from the water, Southwest Interior, East Puget Sound Lowlands, Cascades of Whatcom and Skagit Counties, Cascades of Snohomish and King Counties and Cascades of Pierce and Lewis Counties. * WHEN...From 11 PM this evening to 11 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...The combination of high temperatures during the day and little night time relief will create for high heat risk. Areas closer to the Whatcom County waters will experience significantly cooler temperatures. While Saturday will remain hot, some relief is expected by Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
913 WWUS76 KSEW 302217 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 317 PM PDT Fri Jul 30 2021 WAZ503-504-555-567>569-310630- /O.CON.KSEW.HT.Y.0001.000000T0000Z-210801T0600Z/ Western Whatcom County-Southwest Interior- East Puget Sound Lowlands-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including the cities of Bellingham, Olympia, Lacey, Tumwater, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Concrete, Lyman, Hamilton, Darrington, and Morton 317 PM PDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY BELOW 4000 FEET... * WHAT...High temperatures in the 90s today, with lows tonight in the upper 60s will provide little relief from the heat. Saturday's high temperatures are expected to be in the upper 80s to low 90s. * WHERE...East Puget Sound Lowlands, Cascades of Pierce and Lewis Counties, Cascades of Snohomish and King Counties, Cascades of Whatcom and Skagit Counties, Western Whatcom County and Southwest Interior. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...The combination of high temperatures during the day and little night time relief will create for high heat risk. Areas closer to the Whatcom County waters will experience significantly cooler temperatures. While Saturday will remain hot, some relief is expected by Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
389 WWUS76 KSEW 310631 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1131 PM PDT Fri Jul 30 2021 WAZ503-504-555-567>569-010600- /O.CON.KSEW.HT.Y.0001.000000T0000Z-210801T0600Z/ Western Whatcom County-Southwest Interior- East Puget Sound Lowlands-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including the cities of Bellingham, Olympia, Lacey, Tumwater, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Concrete, Lyman, Hamilton, Darrington, and Morton 1131 PM PDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY BELOW 4000 FEET... * WHAT...Overnight lows in the upper 60s will provide little relief from the heat. Saturday's high temperatures are expected to be in the upper 80s to low 90s. * WHERE...East Puget Sound Lowlands, Cascades of Pierce and Lewis Counties, Cascades of Snohomish and King Counties, Cascades of Whatcom and Skagit Counties, Western Whatcom County and Southwest Interior. * WHEN...Until 11 PM PDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Areas closest to the waters of Whatcom county will be significantly cooler on Saturday. The combination of high temperatures during the day and little night time relief will create higher heat risk. Better overnight relief is expected on Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
002 WWUS76 KSEW 312144 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 244 PM PDT Sat Jul 31 2021 WAZ503-504-555-567>569-312245- /O.CAN.KSEW.HT.Y.0001.000000T0000Z-210801T0600Z/ Western Whatcom County-Southwest Interior- East Puget Sound Lowlands-Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- Including the cities of Bellingham, Olympia, Lacey, Tumwater, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Concrete, Lyman, Hamilton, Darrington, and Morton 244 PM PDT Sat Jul 31 2021 ...HEAT ADVISORY IS CANCELLED... Persistent clouds over much of the advisory area have kept temperatures in the 70s this afternoon. While afternoon heating may still bring some locations into the lower 80s, the threat of widespread heat advisory conditions has become minimal. Thus, the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this heat advisory went out at Jul 29, 3:06 PM PDT, 1 minute earlier.
Area forecast discussion, Jul 29, 3:06 PM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
306 PM PDT Thu Jul 29 2021
.SYNOPSIS...With an upper level ridge continuing to build into
the area, temperatures are expected to be in the upper 80s to low
90s for much of the region. There is a chance of thunderstorms
Friday and Saturday along the Cascade Crest. A cool down, and a
return to what has been the weather pattern for the entire month
of July at the start of next week. Towards the end of our forecast
period we will be watching a low pressure system that may bring
some rain to the area.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...While low temperatures
tonight are expected to be in the upper 50s to low 60s tonight,
the highs for Friday are expected to reach the low to mid 90s for
the Interior lowlands on Friday, with hotter conditions in some of
the exposed valleys likely. Not much relief is expected to occur
Friday night/Saturday morning with lows expected to be in the
upper 60s. As a result, a Heat Advisory has been issued for a
large portion of the forecast area. Inland areas that are not
included in the Advisory will still experience hot conditions
(unless at high elevation), but with some light onshore flow
continuing these areas will feel a little more relief.
There is also the chance of some scattered thunderstorms both
Friday and Saturday in the Cascades. Conditions for thunderstorm
development are more favorable Saturday with high instability.
With the upper level ridge shifting westward the southerly flow
aloft as the potential to bring some smoke from fires to our south
into the area. This smoke is expected to remain well above the
surface but could create for some hazy skies. If new fires were to
start closer to our area, there would be the potential for low
level smoke and decreased AQ. But at this time we do not foresee
any air quality issues.
Sunday we expect to return to the same weather pattern we have had
for this entire month with high temperatures in the low to mid 80s
and lows in the upper 50s for the Interior. The coast will remain
nice and comfortable with highs in the 70s. There is the slight
chance for some light rain showers mostly in the Cascades as the
upper level ridge is forced eastward.
Butwin
.LONG TERM /MONDAY THROUGH THURSDAY/...For the start of the long
term expect the same weather we have had all month. Dry, warm,
nightly marine pushes, with morning clouds likely.
Thursday, there is the chance that an incoming low pressure system
and cold front could give us some widespread precipitation.
However models are still feeling a little conflicted about this.
Butwin
&&
.AVIATION...The air remains warm and dry except for shallow marine
low clouds and fog along the coast and in parts of the western
Strait of Juan de Fuca. We will probably see a few cumulus buildups
over the mountains late this afternoon and the air mass on Friday
will be more unstable with the chance of thunderstorms spreading
north into the Cascades as a little bit of moisture starts to work
north in southerly flow aloft.
KSEA...Clear with a northerly breeze.
19
&&
.MARINE...The core of thermally induced low pressure remains east of
the Cascades. The evening westerlies in the Strait will be stronger
Saturday evening with westerly gales possible as pressures fall east
of the Cascades and marine air pushes into Western Washington.
19
&&
.FIRE WEATHER...An upper level ridge will strengthen across the region and
continue to promote warm and dry conditions across Western Washington
Friday and into the weekend. This will continue to promote further
drying of area fuels, with much of the area's fuels gradually
narrowing in on their 90th percentiles. Weak onshore flow will
continue in the low levels, however strengthening inversions could
lead to more modest RH recoveries across the mountains this
weekend. Min RHs look to dip down into the 25-30% range for the
Cascades and portions of the southern interior- mainly from
Olympia southward on Friday. Northerly winds look to also pick up
at times during the afternoon hours on Friday, however do not
expect winds to remain elevated for a long duration of time.
In addition, a slight chance of thunderstorms will be possible
for areas across the Southern Cascades on Friday and along the
entirety of the Cascade crest on Saturday. Thus, brief localized
red flag conditions will be possible for portions of the Cascades
and southern interior Friday into Saturday, but are not expected
to be long- lived or widespread at this time. Conditions will need
to continue to be monitored going forward.
14
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 5 PM this afternoon to 2 AM PDT Friday
for Central U.S. Waters Strait Of Juan De Fuca-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:54 AM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Heat Advisories in Washington, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.